Alabama, 2005

Hail in Alabama, December 28, 2005

December 28, 2005 · NWS BMX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Dec 28, 1:23 PM CST, 1 hour 49 minutes earlier.

Area forecast discussion, Dec 28, 1:23 PM CST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
123 PM CST WED DEC 28 2005

.DISCUSSION...
THIS WILL BE SHORT DUE TO ON GOING SEVERE WEATHER.

THE MAIN THREAT IS HAIL THROUGH 6 PM FOR LOCATION ALONG AND EAST
OF INTERSTATE 65. THERE IS A SMALL POTENTIAL FOR SOME STORMS TO
ROTATE SOUTH IF I65/85...BUT THAT IS A VERY SMALL CHANCE.

AFTER THE STORM PASS TONIGHT SKIES WILL BEGIN TO CLEAR TOMORROW.
HIGHS TOMORROW WILL BE IN THE 50S AND WARMING BACK UP TO THE 60S
AGAIN BY THE WEEKEND.

EXPECT SOME MORE THUNDERSTORMS ON SATURDAY BUT THAT SHOULD BE
IT...THE POTENTIAL FOR STRONG TO SEVERE IS QUITE LOW. THE MAIN
LOW MOVES NORTH OF ALABAMA THROUGH TENNESSEE AND THE WARM AIR AND
DYNAMICS WILL BE CONFINED TO THE GULF OF MEXICO.

HIGH PRESSURE WILL BUILD IN ON SUNDAY WITH ANOTHER ROUND OF
THUNDERSTORMS MONDAY AND MONDAY NIGHT. THE MODELS ARE SHOWING SOME
MORE DYNAMICS WITH THIS STORM SYSTEM AND THERE IS SOME POTENTIAL
FOR STRONGER STORMS. WILL CONTINUE TO WATCH THIS. THINGS DRY OUT
ON TUESDAY WITH A DRY COLD FRONT ON WEDNESDAY.

ONCE AGAIN SORRY FOR THE SHORT DISCUSSION.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     38  50  29  60 /  20   0  10  10
ANNISTON    39  51  31  61 /  10   0  10  10
BIRMINGHAM  39  52  33  62 /  10   0  10  10
TUSCALOOSA  37  58  35  65 /   0   0  10  10
CALERA      40  53  32  63 /  10   0  10  10
AUBURN      42  52  36  61 /  10   0  10  10
MONTGOMERY  42  58  34  65 /  10   0  10  10
TROY        42  58  34  65 /  10   0  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...TOPNADO WATCH I-65 AND EAST THROUGH 01Z.

&&

80
Hazardous weather outlook, Dec 28, 11:22 AM CST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1122 AM CST WED DEC 28 2005

ALZ011>015-017>050-291722-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1122 AM CST WED DEC 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

...AREA OF SLIGHT RISK SHIFTED SLIGHTLY EAST...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH 6 PM TODAY
MAINLY ALONG AND EAST OF A LINE FROM SELMA TO CLANTON TO CENTRE. A
STRONG UPPER LEVEL SYSTEM WITH AN ASSOCIATED COLD FRONT WILL MOVE
INTO AND ACROSS THE AREA THIS AFTERNOON ALLOWING SCATTERED
THUNDERSTORMS TO DEVELOP. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN
THREATS...HOWEVER ENOUGH SHEAR MAY BE PRESENT TO ALLOW SOME STORMS TO
ROTATE AND POSSIBLY PRODUCE AN ISOLATED TORNADO...MAINLY ACROSS THE
SOUTHEAST SECTIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AN ACTIVE PATTERN WILL CONTINUE THROUGH THE PERIOD AND STRONG
STORMS WILL BE POSSIBLE ON SATURDAY AND AGAIN ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE REQUIRED TODAY.

JD/81

In the hours before

Local storm report, Dec 28, 2:32 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
232 PM CST WED DEC 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     HAIL             NEW SITE                33.04N 85.78W
12/28/2005  1.25 INCH        TALLAPOOSA         AL   EMERGENCY MNGR

            COVERING THE GROUND

&&

MBAER
Local storm report, Dec 28, 2:36 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
236 PM CST WED DEC 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1151 AM     HAIL             FORT MITCHELL           32.34N 85.02W
12/28/2005  2.75 INCH        RUSSELL            AL   EMERGENCY MNGR

            MOSTLY GOLFBALL SIZE SOME BASEBALL SIZE.

1230 PM     HAIL             2 ESE SALEM             32.59N 85.21W
12/28/2005  0.75 INCH        LEE                AL   PUBLIC

            PENNY SIZE HAIL IN BLEEKER.

0231 PM     HAIL             NEW SITE                33.04N 85.78W
12/28/2005  1.25 INCH        TALLAPOOSA         AL   EMERGENCY MNGR

            COVERING THE GROUND 5 TO 6 INCHES DEEP.

&&

MBAER
Local storm report, Dec 28, 2:48 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
248 PM CST WED DEC 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             CLAYTON                 31.88N 85.45W
12/28/2005  1.75 INCH        BARBOUR            AL   EMERGENCY MNGR

0225 PM     HAIL             2 W WEDOWEE             33.31N 85.52W
12/28/2005  0.75 INCH        RANDOLPH           AL   EMERGENCY MNGR

            TWO INCHES DEEP

&&

MBAER
Local storm report, Dec 28, 2:49 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
249 PM CST WED DEC 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

&&

MBAER
Local storm report, Dec 28, 3:01 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
301 PM CST WED DEC 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     HAIL             SEALE                   32.30N 85.17W
12/28/2005  0.25 INCH        RUSSELL            AL   EMERGENCY MNGR

0300 PM     FUNNEL CLOUD     EUFAULA                 31.91N 85.15W
12/28/2005                   BARBOUR            AL   PUBLIC

            OVER LAKE EUFAULA

&&

MBAER
Local storm report, Dec 28, 3:11 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
311 PM CST WED DEC 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             CLAYTON                 31.88N 85.45W
12/28/2005  1.75 INCH        BARBOUR            AL   EMERGENCY MNGR

            COVERING THE GROUND

&&

MBAER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Chambers

When
December 28, 3:12 PM CST
Where
Chambers County, 5 mi NE of Lafayette
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
32.950, -85.317

Quarter size hail was reported just north of Lanett and West Point along the west side of West PointLake.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5483379.